Hail, Scotts Bluff
- When
- July 7, 3:49 PM MST
- Where
- Scotts Bluff County, 2 mi NW of Scottsbluff
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.891, -103.698
Nickel to quarter size hail was reported just northwest of Scottsbluff.
Severe thunderstorms produced large hail in and around Scottsbluff.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms produced large hail in and around Scottsbluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 7, 12:50 PM MST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 200 PM MDT MON JUL 7 2014 FORECAST CHALLENGES FOR THE SHORT TERM DEAL WITH SEVERE THUNDERSTORM CHANCES THIS AFTERNOON. CURRENTLY...WEAK COLD FRONT MOVED THROUGH SOUTHEAST WYOMING AND NEBRASKA PANHANDLE THIS MORNING. WAS VERY DRY HERE IN SOUTHEAST WYOMING AHEAD OF THE FRONT. EVEN NOW...HUMIDITY AT CHEYENNE IS ONLY 15 PERCENT. DEWPOINTS OUT IN THE PANHANDLE HOWEVER...ARE IN THE UPPER 50S WITH 60 BEING REPORTED AT SIDNEY. STORM PREDICTION CENTER HAS MOVED THE SLIGHT RISK AREA FOR TODAY FURTHER NORTH AND WEST TO ENCOMPASS OUT EASTERN ROW OF COUNTIES IN THE PANHANDLE. LATEST RADAR MOSAIC SHOWING SOME PRETTY GOOD CONVECTION ONGOING UP IN RAPID CITYS CWFA...BUT THESE ARE MOVING SOUTHEAST AND AWAY FROM THE NORTHERN PANHANDLE. WILL HAVE TO WATCH FUTURE OUTFLOW BOUNDARIES OFF THIS CONVECTION THAT COULD IMPACT OUR AREA. LATEST WATER VAPOR IMAGERY SHOWING A MONSOON SURGE INTO NEVADA THIS AFTERNOON. WITH THIS FRONT COMING DOWN FROM THE NORTHWEST...IT HAS THWARTED ANY NORTHEAST SURGE...BUT THERE IS CONVECTION BEGINNING TO BLOSSOM OVER CENTRAL AND WESTERN COLORADO. SMALL CAPPING INVERSION ANALYZED AT 650MB ON THE NAM SOUNDINGS FOR THIS AFTERNOON OUT IN THE PANHANDLE THAT MAY BE JUST ENOUGH TO HOLD OFF WIDESPREAD CONVECTION. SHOULD WE BE ABLE TO BREAK THAT CAP THOUGH...THERE WILL BE ABOUT 2000-2500J/KG. KEPT SOME SMALL CHANCE POPS IN FOR THE PANHANDLE THROUGH SUNSET TODAY. CONVECTION SHOULD END PRETTY QUICK THEREAFTER. BETTER CHANCES FOR CONVECTION TUESDAY AS WE HAVE MORE TIME FOR LOW LEVEL MOISTURE TO POOL. RIDGE BREAKS DOWN A LITTLE MORE WITH SOME PIECES OF ENERGY WORKING THROUGH THE RIDGE. STILL...MAJORITY OF THE MOISTURE WILL BE SOUTH IN COLORADO. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 200 PM MDT MON JUL 7 2014 RIDGE CONTINUES TO BREAK DOWN THROUGH THE WEEK WITH INCREASING LOW LEVEL MOISTURE. SHOULD HAVE DAILY CHANCES FOR AFTERNOON AND EVENING CONVECTION AT LEAST THROUGH SATURDAY BEFORE WESTERLY WINDS RETURN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1102 AM MDT MON JUL 7 2014 COLD FRONT JUST ABOUT READY TO COME THROUGH KCYS LATE THIS MORNING. REALLY DRY AIRMASS WEST OF THIS FRONT...SO A LOT OF THE MOISTURE NORTH OF THIS FRONT WILL BE USED UP IN MOISTENING THE ATMOSPHERE. DO NOT THINK WE WILL SEE A LOT IN THE WAY OF CONVECTION THIS AFTERNOON EXCEPT MAYBE IN THE PANHANDLE. THIS WILL DIE OFF QUICKLY AFTER SUNSET. BETTER CHANCES FOR CONVECTION TUESDAY. && .FIRE WEATHER... ISSUED AT 115 PM MDT MON JUL 7 2014 WEAK COLD FRONT MOVING INTO THE AREA FROM THE NORTH TODAY WILL SHIFT WINDS NORTH AND NORTHEAST. WINDS BECOMING EASTERLY FOR AREAS EAST OF THE LARAMIE RANGE. FRONT WILL STICK WITH US AND WILL INTERACT WITH INCREASING MONSOONAL MOISTURE. DAILY CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...CLAYCOMB AVIATION...CLAYCOMB FIRE WEATHER...CLAYCOMB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT MON JUL 7 2014 WYZ101>119-082000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 154 PM MDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-082000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 154 PM MDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE STORMS COULD GO SEVERE WITH GOLFBALL SIZED HAIL THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 4 PM THROUGH EARLY EVENING ALONG AND EAST OF A LINE FROM CRAWFORD TO SIDNEY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT MON JUL 7 2014
WYZ106-107-117-118-072145-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
253 PM MDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND NORTHERN
LARAMIE COUNTIES UNTIL 345 PM MDT...
AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF CHUGWATER...OR 22 MILES SOUTH OF
WHEATLAND...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHUGWATER...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 33 AND
56.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4173 10523 4186 10506 4171 10465 4158 10465
4141 10497
TIME...MOT...LOC 2054Z 313DEG 25KT 4172 10504
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT MON JUL 7 2014 WYZ106-107-072200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 309 PM MDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE COUNTY UNTIL 400 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BORDEAUX... CHUGWATER... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 54 AND 73. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4195 10466 4168 10466 4184 10511 4198 10508 TIME...MOT...LOC 2110Z 280DEG 24KT 4190 10497 HAMMER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON JUL 7 2014
NEZ096-072230-
SOUTH SIOUX NE-
338 PM MDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
430 PM MDT...
AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WATSON RANCH...OR 29 MILES
NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WATSON RANCH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4201 10357 4230 10388 4242 10370 4227 10344
4210 10344 4209 10341 4208 10340
TIME...MOT...LOC 2138Z 317DEG 18KT 4229 10370
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 409 PM MDT MON JUL 7 2014 NEZ003-019-021-096-072300- BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 409 PM MDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF KILPATRICK LAKE...OR 20 MILES NORTHEAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KILPATRICK LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4199 10293 4181 10327 4208 10360 4222 10347 TIME...MOT...LOC 2209Z 304DEG 30KT 4210 10343 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT MON JUL 7 2014 NEZ019-096-072300- SCOTTS BLUFF NE-SOUTH SIOUX NE- 414 PM MDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND NORTHERN SCOTTS BLUFF COUNTIES UNTIL 500 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF MORRILL...OR 15 MILES EAST OF TORRINGTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MITCHELL... LAKE ALICE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4201 10349 4186 10378 4210 10402 4221 10389 TIME...MOT...LOC 2215Z 315DEG 15KT 4210 10389 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT MON JUL 7 2014 WYZ108-072315- GOSHEN COUNTY WY- 429 PM MDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 515 PM MDT... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YODER...OR 17 MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAWK SPRINGS... HAWK SPRINGS RECREATION AREA... HAWK SPRINGS CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4189 10406 4163 10406 4182 10446 4193 10439 TIME...MOT...LOC 2230Z 298DEG 15KT 4185 10432 HAMMER
The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
7 hail. Local standard time, as filed.
Nickel to quarter size hail was reported just northwest of Scottsbluff.
Golf ball size hail was reported just north of Scottsbluff.
Quarter to golf ball size hail was reported in Scottsbluff.
Nickel to quarter size hail was reported just north of Scottsbluff.
Quarter size hail damaged cars parked in front of a restaurant east of Scottsbluff.
Quarter size hail covered half the ground. The hail broke windows of a residence.
Golf ball size hail was reported near Hubbard Gap south of McGrew.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518572, 518574, 518573, 518575, 518577, 518578, 518579.